Louisiana, 2025

Damaging Wind in Louisiana, May 27, 2025

May 27, 2025 · NWS LIX · 1 event in 1 county or zone

Widespread thunderstorms developed in east Texas on May 26th along a stalled frontal boundary. Those storms merged into a Mesoscale Convective System late in the afternoon and raced southeastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Widespread thunderstorms developed in east Texas on May 26th along a stalled frontal boundary. Those storms merged into a Mesoscale Convective System late in the afternoon and raced southeastward. As those storms moved across the local area, a severe wind gust wind gust occurred in Pointe Coupee Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 27, 2:21 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, May 27, 2:21 AM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
321 AM CDT Tue May 27 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Wednesday)
Issued at 249 AM CDT Tue May 27 2025

MCS features continue to move through the deep south bringing severe
storms from their area of initiation up to several hundred miles
east. Fortunately, as they get this far east, some dampening has
occurred and they begin to weaken. But as daylight comes back,
heating should help reintensify these areas. Numbers are not very
high in the severe storms department but they do exist which is why
SPC has our area under a marginal to slight risk of severe. This
looks credible for today. A few cells will continue to develop this
morning ahead of the main line moving through western LA at the
moment, but the highest chances of severe storms will be with the
line as it moves through. The line is moving east at around
35kt(40mph) so momentum exchange will be enough for moderate winds
at the sfc and it does not take a lot of convective burst to cause
these winds to tip into severe category, at least to the west of the
area. The motion and momentum will be similar as it moves through
but the amount of convective bursts may not be as intense. Timing is
not clear cut but given the history of the actual line's motion, it
looks like the line will begin to enter the CWA between 5-6am this
morning. The fastest guidance using the CAMS has this entering at
7am. We will back the current timing closer to 5-6am. Stratiform
rain may develop behind this line keeping a light rainfall across
much of the area for a few hours during the morning then some
redevelopment during the afternoon as there is a weakness remaining
just beneath 900mb which looks to remain for the next few days. This
just provides a conduit for these systems to move east along and
even redevelop if enough heating can be achieved during the day. A
repreive overnight then redevelopment again Wed along this ~900mb
weakness. And not much unlike today, numbers are not impressive but
CAPE values are in the 1500J range so high CAPE low shear could be
what results in any storms becoming strong or severe.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 249 AM CDT Tue May 27 2025

Models are showing Wed night again with a repreive in rainfall and
storms but developing again with a diurnam cadence. Thu storms will
be developing ahead of a cold front that should begin moving through
LA just after dark Thu evening. This will not allow the same nightly
repreive to occur Thu night into Fri morning as before. But the
differing storm motion flows coming in will cause storms to act like
they are stalling as storm motion vectors 180 the propagation
vectors Fri morning. The cold front, that all global guidance is
advertising, will be moving into the area around noon Fri and off
the coast by midnight Fri night/Sat morning. This should clean the
area of sh/ts. But until then, all locations should at least measure
with the southern half of the area possibly being the lowest over
the next 4 days and the norther half the highest. These tallies are
not large and range from around 1 inch south to 3 inches north. But
there will be a few bullseyes of higher tallies where trainging and
redevelopment occurs for the next several days. The weekend, for
now, looks good with a drying out period. But we will need to keep
watch on Sunday and/or Monday as another system may drop southward
in NW flow and we all know how NW flow is around here.

&&

.AVIATION...
(12Z TAFS)
Issued at 249 AM CDT Tue May 27 2025

VFR will be replaced by MVFR cigs this morning as a line of TSRA
moves through each terminal this morning and early afternoon. Most
terminals should see a quick drop to IFR or even tempo LIFR cis cigs
while the TSRA moves over. This should quickly move back to MVFR and
VFR levels after the line. The line will be timed for each site this
morning. Another round of sh/ts could redevelop this afternoon but
should all decay after sunset with some IFR cigs moving in over
northern areas.

&&

.MARINE...
Issued at 249 AM CDT Tue May 27 2025

There is a good chance of sh/ts today as a line of storms moves
through causing winds to shift to a westerly or NW direction
temporarily. Overall, a general well-established southerly direction
should remain outside storms but should also remain weak around 10kt
possibly rising to around 15kt Thu. Storm chances will remain
through early Sat. A cold front will approach the coast late Fri and
could move through the northern gulf Sat. If this front moves
offshore, it would provide northerly winds around 15kt Fri night
into Sat.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  69  85  68 /  90  50  70  50
BTR  88  72  87  71 /  90  40  80  50
ASD  88  71  86  70 /  70  40  80  40
MSY  89  76  86  75 /  70  30  80  40
GPT  87  73  86  71 /  60  40  70  50
PQL  87  71  87  70 /  60  30  60  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

In the hours before

Special weather statement, May 27, 4:26 AM CST, 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
526 AM CDT Tue May 27 2025

LAZ034>037-039-046>048-056>060-071-077-079>088-MSZ068>071-271230-
Lower Jefferson LA-East Feliciana LA-Pointe Coupee LA-
West Feliciana LA-Iberville LA-Northern St. Tammany LA-St. Helena LA-
Southern Livingston LA-West Baton Rouge LA-St. Charles LA-
Central Tangipahoa LA-Lower Tangipahoa LA-Western Ascension LA-
Southwestern St. Tammany LA-St. James LA-East Baton Rouge LA-
Eastern Ascension LA-Washington LA-Western Orleans LA-
Northern Livingston LA-Northern Tangipahoa LA-Assumption LA-
St. John The Baptist LA-Upper Jefferson LA-Upper Lafourche LA-
Wilkinson MS-Amite MS-Walthall MS-Pike MS-
526 AM CDT Tue May 27 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN ORLEANS, WEST
FELICIANA, POINTE COUPEE, NORTHWESTERN ST. TAMMANY, NORTHWESTERN
JEFFERSON, NORTHWESTERN LAFOURCHE, EAST BATON ROUGE, ST. JOHN THE
BAPTIST, ASCENSION, ST. JAMES, ST. CHARLES, WEST BATON ROUGE, ST.
HELENA, LIVINGSTON, EAST FELICIANA, IBERVILLE, TANGIPAHOA, ASSUMPTION
AND WASHINGTON PARISHES, WALTHALL, PIKE, WILKINSON AND AMITE COUNTIES
THROUGH 730 AM CDT
...

At 525 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monterey to Fordoche to near Cypremort Point.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Reserve, Madisonville, Plaquemine, Montz, Greensburg, Brusly,
Erwinville, Livonia, Amite, Summit, Gonzales, Covington, Ponchatoula,
Natalbany, Ramah, Chackbay, Bush, Dexter, Whitehall, and Albany.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 127 and 231.
 Interstate 12 between mile markers 1 and 71.
 Interstate 55 in Louisiana between mile markers 1 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 22.
 Interstate 110 in Louisiana between mile markers 1 and 8.
 Interstate 310 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3133 9004 3081 8980 3026 9001 3028 9001
      3036 9019 3018 9039 3010 9037 3006 9009
      2982 9018 2973 9111 2974 9110 3004 9122
      3011 9147 3050 9175 3086 9182 3104 9172
      3097 9166 3104 9156 3113 9163 3132 9146
TIME...MOT...LOC 1025Z 260DEG 43KT 3145 9173 3059 9159 2973 9190

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Hammond radar (KHDC), 116 km away, was scanning. The volume nearest the first event began at 10:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
May 27, 4:55 AM CST
Where
Pointe Coupee County, Mc Kneeley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.600, -91.620

Law enforcement reported of a tree down in Fordoche.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260592.